ADHD

Question
Posted by: Titho | 2009-03-12

Q.

Loss of appetite

My 8 year old son is on Rital. He does not eat at all during the day and is loosing weight. What can I give to him to boost his appetite?

Expert's Reply

A.

ADHD Expert

Dear Titho,
This is unfortunately such a common side effect of Ritalin; it does away with the slightest appetite. There is nothing you can give him to boost his appetite, rather focus on a supplement such as Ensure, which will make certain he gets all the nutrients he needs and can help keep a little weight on him. I wonder if you can try giving him a really hearty breakfast before he takes his Ritalin as his appetite should be a bit better then. Some children experience constant nausea or stomach cramps which can also contribute to not wanting food. As difficult as it, try to make his food as attractive and nutritious as possible.
All the best,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: T | 2009-03-13

I give my son a good multi vitamin and make sure that he eats breakfast and a well balanced meal at supper time. Don' t think I have seen anything that boosts appetite

Reply to T

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.